Alert archive / Florida / Flash Flood Warnings in 2002
Flash Flood Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 14, 2002, 9:39 PM CDT for Walton County, Florida. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2002, 9:39 PM CDT (02:39 UTC)
- Expired
- Sep 14, 2002, 11:00 PM CDT
- In force
- 81 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Walton County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KTAE 150239
FFWTLH
FLC131-150400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
934 PM CDT SAT SEP 14 2002
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WALTON COUNTY IN FLORIDA
THIS INCLUDES DE FUNIAK SPRINGS AND PONCE DE LEON
* UNTIL 1100 PM CDT
* AT 930 PM CDT...EMERGENCY MANAGEMENT REPORTED THAT RECENT HEAVY
RAIN HAD PRODUCED SIGNIFICANT FLOODING IN THE PONCE DE LEON AREA ON
HIGHWAY 81 SOUTH. REPORTS INDICATED THAT 6 TO 8 INCHES OF WATERS
IS COVERING SEVERAL ROADWAYS IN THIS AREA MAKING TRAVEL
HAZARDOUS. ALTHOUGH MOST OF THE HEAVY RAIN IS OVER...SOME
ADDITIONAL RAINFALL IS EXPECTED DURING THE NEXT COUPLE OF HOURS
WHICH MAY WORSEN THE PROBLEM.
* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO SWEEP MOST
CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3039 8609 3048 8622 3048 8632 3081 8632
3085 8607 3070 8604 3054 8588 3039 8600
.END
17-GOULDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 6:30 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Sep 14, 6:30 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 730 PM EDT SAT SEP 14 2002 TROPICAL DEPRESSION HANNA CONTINUES TO BECOME MORE DISORGANIZED AS THE LOW LEVEL CENTER MOVES NORTH-NORTHEAST OVER SW AL...WHILE THE LARGE MOISTURE FIELD OUT AHEAD OF IT IS GETTING SHEARED OFF TO THE EAST BY THE APPROACHING UPPER LEVEL TROF. AS A RESULT...MUCH OF THE HEAVY RAIN ASSOCIATED WITH IT HAS WEAKENED AND MOVE EASTWARD... WITH JUST ONE REMAINING BATCH OF ENHANCED PRECIPITATION MOVING NORTHEASTWARD OVER THE FL PANHANDLE. THUS...WILL GO AHEAD AND LET THE FLOOD WATCH EXPIRE OVER THE CWA AT 8 PM EDT...AND PLAN ON REMOVING THE HEAVY RAIN WORDING IN THE ZONES. OVER THE COASTAL WATERS...WINDS AND ESPECIALLY SEAS WILL BE VERY SLOW TO SUBSIDE WITH THE SLOW MOVEMENT OF HANNA...SO EXPECT SCA CONDITIONS TO CONTINUE THROUGH THE NIGHT. .TLH... .AL... .GA... .FL...SCA ALL MARINE ZONES. GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 10:14 PM CDT | Flash Flood Warning | TAE | Bay, Calhoun, Jackson, Washington | 91 min |
| Sep 14, 11:42 PM CDT | Flash Flood Warning | TAE | Jackson | 78 min |
| Sep 15, 12:06 AM CDT | Tornado Warning | TAE | Jackson | 11 days |
| Sep 15, 1:05 AM CDT | Flash Flood Warning | TAE | Jackson | 115 min |
| Sep 15, 1:10 PM CDT | Flash Flood Warning | TAE | Taylor | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.